Pred reduxtion

Hi, just wondered if any of you could tell me..

When starting pred reduction, when is the time that symptoms can rear their ugly head again??

Maddie has been on maintenance pred for 9 months and as of Tuesday, has begun a reduced level as the start of a hopeful reduction. However, today she has had symptoms again. The first in a few weeks of surprisingly good health!! Her colour is not ao good today, shes slightly short of breath, and has got the beginnings of coughing again. :-/

Is this coincidence or due to 3-4 days on a reduced level??

3 Replies

  • Hi Emily

    I am sorry but I don't have any advice to offer you, I just wanted to say I hope things settle down and it is just a coincidence. Thinking of you both.

    Clare Xx

  • Hi, sorry to hear your daughter is suffering with symptoms again.

    I often have this when reducing pred; sometimes it is just coincedence, sometimes its the lungs adjusting to the lower dose and within another few days the symptoms settle again, but sometimes if ive reduced too quickly or lungs are still twitchy then yes within 48hrs of reducing it i can become pretty symptomatic again.

    I hope she gets better soon, and sorry this doesnt really answer anything!

    B x

  • Hi Emily, We have the same when reducing pred ie reappearance of symptoms (but not too bad). 9 months is a long time to be on pred - reduction should be very very gradual. Years ago I used to reduce by quarter of one mg (ie cut a 1mg tab in four) but havent done that for a very long time. We now reduce by 5mg but really gradually.

    Sorry, not much help! Hope Maddie feels better soon.

You may also like...